THE ROLE of strychnine in homicide and suicide is well established in the annals of legal medicine and toxicology. Occasionally strychnine is featured as the agent in accidental poisonings, the most tragic being those cases involving fatalities in children due to their ingestion of some candy-coated proprietary drug or medicine containing the poison. This communication is an account of such a case.
REPORT OF CASE
A 15-month-old white boy had been playing in his parents' bedroom. The parents noticed that the infant looked ill, and he cried out as if in pain. These symptoms were followed by jerking movements and appearance of a blue coloration of the skin. The baby was rushed to the nearest medical facility, and while en route it was necessary for the father to administer artificial respiration on two separate occasions.As the child had been seen playing with "camphor balls," a history of suspected poisoning
LEIFHEIT HC, KNOPP W. STRYCHNINE POISONING: Case Report of Fatality in a Fifteen-Month-Old Child. AMA Am J Dis Child. 1955;90(2):199–201. doi:10.1001/archpedi.1955.04030010201012
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: